Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Indianapolis, IN

June 18, 2015Henry County, Rush County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2015, 3:35 PM EDT for Henry County, Rush County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 3:35 PM EDT (19:35 UTC)
Expired
Jun 18, 2015, 4:00 PM EDT
In force
25 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WUUS53 KIND 181935
SVRIND
INC065-139-182000-
/O.NEW.KIND.SV.W.0068.150618T1935Z-150618T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN RUSH COUNTY IN CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 333 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
  RUSHVILLE...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAYS...DUNREITH...SPICELAND...LEWISVILLE AND STRAUGHN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 113 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3987 8521 3979 8521 3979 8522 3978 8530
      3970 8530 3968 8558 3985 8560 3990 8520
      3988 8520
TIME...MOT...LOC 1935Z 262DEG 21KT 3978 8548

HAIL...1.00IN
WIND...60MPH

$$

50
2 follow-up statements
701 
WWUS53 KIND 181949
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT THU JUN 18 2015

INC065-139-182000-
/O.CON.KIND.SV.W.0068.000000T0000Z-150618T2000Z/
RUSH IN-HENRY IN-
349 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HENRY AND NORTHEASTERN RUSH COUNTIES UNTIL 400 PM EDT...

AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
NEW CASTLE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEWISVILLE AND STRAUGHN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 122 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3987 8521 3979 8521 3979 8522 3978 8530
      3970 8530 3969 8539 3987 8545 3990 8520
      3988 8520
TIME...MOT...LOC 1949Z 262DEG 21KT 3979 8536

HAIL...1.00IN
WIND...60MPH

$$

50
371 
WWUS53 KIND 181958
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT THU JUN 18 2015

INC065-139-182009-
/O.EXP.KIND.SV.W.0068.000000T0000Z-150618T2000Z/
RUSH IN-HENRY IN-
358 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND
NORTHEASTERN RUSH COUNTIES WILL EXPIRE AT 400 PM EDT/300 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3987 8521 3979 8521 3979 8522 3978 8530
      3970 8530 3969 8539 3987 8545 3990 8520
      3988 8520
TIME...MOT...LOC 1959Z 262DEG 21KT 3980 8525

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:14 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 18, 2:14 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT THU JUN 18 2015

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 354 AM EDT THU JUN 18 2015

UNSETTLED WEATHER CONTINUES ACROSS CENTRAL INDIANA AS AN UPPER
LEVEL RIDGE OVER THE SOUTHEAST...A FRONTAL SYSTEM LINGERING ACROSS
THE MIDWEST...AND THE APPROACH OF THE REMNANTS OF TROPICAL CYCLONE
BILL COMBINE TO MAKE FOR THUNDERSTORM CHANCES EACH DAY AND NIGHT
THROUGH EARLY NEXT WEEK. THE MOST CRITICAL OF THESE TIMES WILL BE
FRIDAY INTO SATURDAY AS THE BILL REMNANTS MOVE UP THE OHIO
VALLEY...POTENTIALLY BRINGING VERY HEAVY RAINFALL AND FLOODING TO
THE AREA.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1033 AM EDT THU JUN 18 2015

1400Z UPDATE...MANY CHANGES TO THE FORECAST FOR THE FIRST HALF OF
THE DAY. MAINLY TO REMOVE POPS UNTIL LATER THIS AFTERNOON AND
ALLOW FOR CLEAR SKIES ACROSS THE SOUTH AS IS CURRENTLY BEING
DEPICTED...AND THEN THIS WILL BEGIN TO FILL BACK IN AS THE PESKY
BOUNDARY BEGINS TO DROP BACK SOUTHWARD AGAIN AND THIS TRIGGERS
RENEWED DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS MAINLY LATER
THIS AFTERNOON AND EVENING. DEBATED ON WHETHER TO LOWER HIGH
TEMPERATURES TODAY BASED ON RECENT COOLER TRENDS...AND THE FACT
CLOUDS AND RAIN WILL BE MOVING IN A FEW HOURS AS WELL. HOWEVER
ULTIMATELY DECIDED THAT AS THE LOW LEVEL SOUTHWEST FLOW PICKS UP
THIS AFTERNOON AND BEGINS PUMPING EVEN WARMER AIR INTO THE
FORECAST AREA...THIS IS USUALLY WHAT ENDS UP BUSTING FOR THE
FORECASTER WHO CHOOSES TO DROP HIGH TEMPERATURES.

MADE SOME OTHER MINOR MODIFICATIONS TO THE FORECAST BASED ON
LATEST TRENDS AND NEAR TERM GUIDANCE. UPDATED FORECAST ALREADY
WENT OUT AROUND 945/1000 AM TIMEFRAME.

AND THE PREVIOUS DISCUSSION FOLLOWS...

CONDITIONS ARE QUIET ACROSS CENTRAL INDIANA THIS MORNING WITH A
LACK OF UPPER LEVEL SUPPORT AT THE MOMENT FOR PRECIPITATION...BUT
AN APPROACHING SHORTWAVE AHEAD OF THE BILL REMNANTS...AS WELL AS
POTENTIAL THUNDERSTORM ACTIVITY ALONG THE LINGERING FRONTAL SYSTEM
IN THE HEAT OF THE AFTERNOON...WILL NECESSITATE LIKELY POPS ACROSS
THE AREA THIS AFTERNOON. CANNOT ARGUE WITH THE SLIGHT RISK FOR
TODAY...BUT HYDRO CONCERNS CONTINUE TO BE THE MORE PRESSING ISSUE.
FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH ACROSS MUCH OF
THE AREA SAVE FOR THE EXTREME NORTH AND NORTHEAST...AND THUS
EXPECT ANY FLASH FLOOD THREAT TO BE VERY LOCALIZED TODAY.

ON TEMPS...CONSENSUS NUMBERS APPEARED SLIGHTLY TOO WARM GIVEN
EXPECTED CLOUD COVER AND PRECIP TODAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 354 AM EDT THU JUN 18 2015

FOCUS OF THE SHORT TERM IS ON THE IMPACTS OF THE BILL REMNANTS
WHICH APPEAR LIKELY TO MOVE UP THE MID MISSISSIPPI AND OHIO
VALLEYS FRIDAY INTO SATURDAY. MODELS HAVE CONTINUED TO TREND A BIT
FURTHER SOUTH AND WILL FOCUS HIGHEST POPS ACROSS THE SOUTHERN
FORECAST AREA DURING THIS TIME PERIOD...AS WELL AS INSERTING A
HEAVY RAIN MENTION. A BIT EARLY FOR A FLOOD WATCH ESPECIALLY GIVEN
THAT THE AREA IN QUESTION HAS BEEN AMONG THE DRIEST AREAS IN THE
STATE IN RECENT DAYS...BUT WILL ISSUE AN ESF TO HIGHLIGHT THE
THREAT AS WELL AS CONTINUING TO MENTION IN OTHER VENUES.

ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE WITH MINOR
TWEAKS. PRECIP WILL HAVE EXTENSIVE IMPACTS ON MAX TEMPS ESPECIALLY
OVER THE NEXT COUPLE OF DAYS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 214 PM EDT THU JUN 18 2015

A LARGE AREA OF UPPER LEVEL HIGH PRESSURE LOCATED OVER THE DESERT
SOUTHWEST WILL PUSH EASTWARD ACROSS THE SOUTHERN UNITED STATES
DURING THE PERIOD. THIS WILL RESULT IN FLOW VEERING FROM MORE
QUASI-ZONAL TO MORE NORTHWESTERLY AS THE SUBSEQUENT RIDGE PUSHES
INTO THE AREA TOWARDS THE END OF THE PERIOD. SEVERAL SHORT WAVES
WILL MOVE ACROSS CENTRAL INDIANA IN THIS FLOW...HELPING TO AID IN
THE UNSETTLED WEATHER PATTERN.

AT THE SURFACE...A FRONT OVER THE OHIO RIVER VALLEY SUNDAY NIGHT
WILL PUSH OFF TO THE EAST AS A SECONDARY FRONT MOVES IN FROM THE
NORTHWEST LATE MONDAY INTO TUESDAY. A LOW PRESSURE SYSTEM WILL THEN
MOVE IN FROM THE UPPER MIDWEST. HOWEVER THE MODELS ARE NOT IN
AGREEMENT AS TO THE TRACK OF THE LOW AT THIS TIME...WITH THE EURO
KEEPING CENTRAL INDIANA DRIER STARTING WEDNESDAY AFTERNOON THROUGH
THURSDAY. REGIONAL INITIALIZATION IS TRENDING MORE TOWARDS THE
GFS...WHICH CALLS FOR POPS THROUGH THE PERIOD. GFS LOOKS TO BE THE
BETTER SOLUTION AT THIS TIME...SO WILL NOT BE MAKING ANY CHANGES TO
THE INITIALIZATION.

SUPERBLEND TEMPERATURES LOOK GOOD THROUGH THE PERIOD WITH THE
AFTERNOON HIGHS IN THE MID TO UPPER 80S...WITH THE WARMEST
TEMPERATURES COMING ON THURSDAY TO END THE PERIOD. AT THIS
TIME...HEAT INDEX VALUES WILL HIT 100 DEGREES ACROSS MUCH OF SOUTH
CENTRAL INDIANA. OVERNIGHT LOWS WILL REMAIN STEADY IN THE UPPER 60S
TO LOW 70S.

&&

.AVIATION /DISCUSSION FOR 181800Z TAF ISSUANCE/...
ISSUED AT 1256 PM EDT THU JUN 18 2015

OUTSIDE OF CONVECTION...VFR CONDITIONS EXPECTED FOR 1ST HALF OF TAF
PERIOD...THEN MVFR.

LOW CLOUDS HAVE SCATTERED ALLOWING SUNSHINE...AND THIS HEATING IS
CREATING SCATTERED CONVECTION ACROSS ILLINOIS. CURRENT TRACK OF THIS
CONVECTION IS WEST OF KIND AND NEAR OR WEST OF KHUF/KLAF. HOWEVER IN
INCREASING INSTABILITY EXPECT ADDITIONAL SCATTERED CONVECTION TO
FORM THIS AFTERNOON.

SINCE BULK OF CONVECTION THAT IS HEADED TOWARD SITES IS NOT
ORGANIZED AM HESITANT TO GO ANYTHING HIGHER THAN VCTS THIS
AFTERNOON. WILL ADD TEMPO IF NECESSARY WHEN TRENDS BECOME CLEARER.

CONVECTION WILL WEAKEN THIS EVENING BUT UPPER LEVEL ENERGY WILL
CREATE MORE SHOWERS LATE EVENING INTO THE OVERNIGHT. THESE WILL
LIKELY LINGER INTO FRIDAY MORNING. WENT PREDOMINANT SHOWERS...WITH
MVFR CONDITIONS. THERE IS A CHANCE FOR IFR AROUND 12Z BUT CONFIDENCE
NOT HIGH ENOUGH TO ADD AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...SMF
SHORT TERM...NIELD
LONG TERM...MMB/50
AVIATION...50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 5:07 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 AM EDT THU JUN 18 2015

INZ021-028>031-035>049-051>057-060>065-067>072-190915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
507 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS POSSIBLE. FLOODING WILL
CONTINUE ON SOME AREA WATERWAYS.

HAZARDS: LIGHTNING...HEAVY RAIN...FLOODING...AND DAMAGING WINDS.

TIMING: MAINLY THIS AFTERNOON AND EVENING.

DISCUSSION: STRONG THUNDERSTORMS WILL REMAIN A THREAT TONIGHT AS A
FRONTAL BOUNDARY AND VERY HUMID AIRMASS LINGER ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH EARLY NEXT
WEEK. TORRENTIAL RAINFALL PRODUCING LOCALIZED FLASH FLOODING IS
POSSIBLE WITH ANY STORM. REPEATED BOUTS OF HEAVY RAIN MAY LEAD TO
WORSENING FLOODING OF RIVERS AND STREAMS. A FEW SEVERE STORMS WILL
BE POSSIBLE THROUGH AT LEAST SATURDAY. DAMAGING WINDS WILL BE THE
MAIN SEVERE THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES
CAN NOT BE RULED OUT. STRONG TO SEVERE STORMS WILL REMAIN A
POSSIBILITY AT TIMES THROUGH EARLY NEXT WEEK. DANGEROUS CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH ANY STORM.

DISCUSSION: A FRONTAL BOUNDARY WILL REMAIN NEARBY THROUGH EARLY
NEXT WEEK. THE FRONT ALONG WITH OCCASIONAL UPPER WAVES WILL
INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE FOR
PERIODIC CHANCES FOR THUNDERSTORMS. REMNANTS FROM TROPICAL STORM
BILL WILL ALSO FURTHER INCREASE THE THREAT FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AT TIMES THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Special weather statement, Jun 18, 1:53 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 PM EDT THU JUN 18 2015

INZ035-043-044-181830-
FOUNTAIN-PARKE-VERMILLION-
153 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHWESTERN
PARKE AND CENTRAL VERMILLION COUNTIES UNTIL 230 PM EDT...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 18 MILES SOUTHEAST OF
DANVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEWPORT...
  LODI...
  KINGMAN...
  YEDDO...
  TURKEY RUN STATE PARK...
  WALLACE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3989 8754 4000 8754 4011 8711 3989 8709
      3982 8753 3986 8754 3988 8754
TIME...MOT...LOC 1753Z 255DEG 22KT 3993 8744

50
Special weather statement, Jun 18, 2:21 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT THU JUN 18 2015

INZ046-181845-
HENDRICKS-
221 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HENDRICKS COUNTY UNTIL
245 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DANVILLE...OR 21 MILES
SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANVILLE...
  BROWNSBURG...
  PLAINFIELD...
  LIZTON...
  PITTSBORO...
  AVON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3992 8633 3969 8633 3972 8669 3990 8669
TIME...MOT...LOC 1820Z 270DEG 22KT 3981 8662

50
Special weather statement, Jun 18, 2:44 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT THU JUN 18 2015

INZ046-047-181915-
HENDRICKS-MARION-
244 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HENDRICKS AND MARION
COUNTIES UNTIL 315 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...OR 16 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  PLAINFIELD...
  SPEEDWAY...
  BEECH GROVE...
  SOUTHPORT...
  AVON...
  CAMBY...
  INDIANAPOLIS INT'L AIRPORT...
  WYNNEDALE...
  MONUMENT CIRCLE...
  HOMECROFT...
  INDIANA STATE FAIRGROUNDS...
  SPRING HILL...
  WARREN PARK...
  ROCKY RIPPLE...
  CROWS NEST...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3988 8608 3966 8600 3963 8639 3963 8647
      3976 8654
TIME...MOT...LOC 1844Z 255DEG 23KT 3969 8641

50
Local storm report, Jun 18, 2:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 SE NORTH SALEM        39.85N  86.63W
06/18/2015                   HENDRICKS          IN   LAW ENFORCEMENT

            MULTIPLE POWER POLES DOWN AT SR 236 AND 500 N. POLICE
            AND FIRE ARE RESPONDING. THE WIND AND RAIN WERE STRONG
            BUT NO SPEED REPORTED.

&&

MMB
Local storm report, Jun 18, 3:00 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
06/18/2015  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            AT THE FEDEX BUILDING ON DECATUR BLVD

&&

MMB
Special weather statement, Jun 18, 3:23 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT THU JUN 18 2015

INZ048-056-057-182000-
HANCOCK-RUSH-SHELBY-
323 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK...NORTHWESTERN
RUSH AND NORTHERN SHELBY COUNTIES UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENFIELD...OR 13 MILES
NORTH OF SHELBYVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  SPRING LAKE...
  MORRISTOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3965 8557 3964 8595 3979 8595 3981 8559
TIME...MOT...LOC 1923Z 264DEG 23KT 3971 8585

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:56 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike20 days
Jun 18, 10:56 AM EDTRiver Flood WarningINDGibson, Knox41 days
Jun 18, 10:56 AM EDTRiver Flood WarningINDCarroll7 days
Jun 18, 10:56 AM EDTRiver Flood WarningINDCarroll, Howard11 hr
Jun 18, 10:56 AM EDTRiver Flood WarningINDTippecanoe7 days
Jun 18, 1:53 PM EDTSpecial Weather StatementINDVermillion37 min
Jun 18, 2:21 PM EDTSpecial Weather StatementINDHendricks24 min
Jun 18, 2:44 PM EDTSpecial Weather StatementINDMarion31 min
Jun 18, 2:51 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam24 min
Jun 18, 3:18 PM EDTAreal Flood AdvisoryINDMarion2 hr
Jun 18, 3:23 PM EDTSpecial Weather StatementINDHancock37 min
Jun 18, 4:37 PM EDTSpecial Weather StatementINDJohnson23 min
Jun 18, 4:58 PM EDTSpecial Weather StatementINDLawrence32 min
Jun 18, 6:36 PM EDTAreal Flood AdvisoryINDDaviess, Martin3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.